Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 12, 2020, 9:25 PM CDT for Cross County, Poinsett County, St. Francis County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 12, 2020, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cross County, AR, Poinsett County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:33 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 12, 8:33 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
833 PM CDT Sun Apr 12 2020
.DISCUSSION...
Skies are cloudy across much of the Mid-South this evening with
temperatures from the mid 50s to around 70 degrees. The first
area of thunderstorms is finally moving out of the eastern side of
the Mid-South with another large area of thunderstorms about to
enter the region from the west. Some of these thunderstorms could
produce damaging winds and large hail so a Severe Thunderstorm
Watch has been issued for roughly the western half of the Mid-
South until 1 AM CDT.
ARS
&&
.PREV DISCUSSION... /issued 412 PM CDT Sun Apr 12 2020/
UPDATE...Updated to remove the Tornado watch from North
Mississippi. Redevelopment looks questionable at this time.
Adjusted pops/weather accordingly.
30
PREV DISCUSSION... /issued 223 PM CDT Sun Apr 12 2020/
DISCUSSION...
SEVERE WEATHER IS STILL POSSIBLE THIS AFTERNOON AND EVENING...
A tornado watch remains in effect for North Mississippi. The last
few HRRR runs backed off of the 2nd round of thunderstorms this
evening, but has now increased coverage once again. However, the
surface low that was once well defined, tracking just South of
Memphis is much more diffuse as it tracks into West TN. The warm
front remains to our South but should begin to surge North over
the next few hours ushering in mid-60 degree dew points into
portions of North Mississippi. As this deeper moisture arrives, a
shortwave trough and 70kt mid level jet will shift across the
area. Low level shear remains impressive, 0-1km SRH in excess of
400 m2/s2 should be more than sufficient to support supercellular
storms capable of producing tornadoes and widespread damaging
wind. The main limiting factor will be surface based instability,
which will remain limited until the warm front surges North. The
highest potential for a strong long tracked tornado will likely be
right along or just North of the warm front before sunset.
It is highly uncertain if additional storms will develop along the
cold front but if they do, conditions will be favorable for fast
moving short lived tornadoes as well as damaging wind. By
Midnight, the threat of any severe weather should be over.
Cooler conditions will arrive tomorrow. Expect temperatures
around 15 degrees below normal Monday and Tuesday with highs in
the 50s followed by a warming trend Wednesday and Thursday. By
Thursday we should see highs in the middle to upper 60s across
most of the Midsouth. There could be frost across portions of West
Tennessee, the Missouri Bootheel and Northeast Arkansas Tuesday
and Wednesday mornings.
A broad trough will deepen over much of the Eastern US Early in
the work week, a weak disturbance rounding the base of the trough
could result in a few light showers Tuesday, but otherwise dry
conditions are expected through Friday.
Expect near to slightly below normal temperatures Friday into the
weekend. No organized storm systems are expected though it looks
like a few additional showers are possible Friday night.
30
&&
.AVIATION...
00Z TAF cycle
Low clouds will continue to cover much of the Mid-South tonight
and will remain through the overnight hours. Showers and
thunderstorms are moving across portions of north Mississippi at
this time. Additional showers and thunderstorms will move into the
region late tonight. Winds will be mainly from the south at 10 to
15 knots this evening before gradually shifting to the west and
increasing to 15 to 20 knots and gusty overnight.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 1 AM CDT Monday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Wind Advisory until 7 AM CDT Monday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch until 1 AM CDT Monday for Dunklin-Pemiscot.
Wind Advisory until 7 AM CDT Monday for Dunklin-Pemiscot.
MS...Flash Flood Watch until 1 AM CDT Monday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Wind Advisory until 7 AM CDT Monday for Alcorn-Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flash Flood Watch until 1 AM CDT Monday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Wind Advisory until 7 AM CDT Monday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Apr 12, 8:39 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 839 PM CDT Sun Apr 12 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-140345- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 839 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Severe thunderstorms are still possible across much of the Midsouth. Damaging winds and large hail will be the main threats with thunderstorms that become severe. An isolated tornado is possible. A Flash Flood Watch has been issued for all of the Midsouth as in excess of 5 inches of rainfall is possible now through midnight. A Wind Advisory remains in effect for the entire Mid-South through the overnight hours. Sustained winds of 25 mph with gusts to 40 mph are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost is possible in portions of Northeast Arkansas, the Missouri Bootheel, and Northwest TN Wednesday morning and possibly again Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon into evening in support of severe weather operations. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 12, 4:42 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
442 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BOONEVILLE 34.66N 88.57W
04/12/2020 PRENTISS MS SOCIAL MEDIA
A PORCH WAS DAMAGED AND A METAL ROOF PULLED OFF OF
GARAGE.
&&
MJLocal storm report, Apr 12, 4:45 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD 2 E SAVANNAH 35.22N 88.20W
04/12/2020 HARDIN TN FIRE DEPT/RESCUE
FUNNEL CLOUD SPOTTED 7900 BLOCK OF HIGHWAY 203 AT BURNT
CHURCH.
&&Local storm report, Apr 12, 4:47 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 SE SAVANNAH 35.20N 88.21W
04/12/2020 HARDIN TN FIRE DEPT/RESCUE
NUMEROUS TREES DOWN FROM BURNT CHURCH THROUGH PYBURN,
COUNCE AND OLIVET COMMUNITIES.
&&Local storm report, Apr 12, 5:30 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
04/12/2020 UNION MS BROADCAST MEDIA
SCATTERED TREES DOWN IN NEW ALBANY.
&&Special weather statement, Apr 12, 6:14 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
614 PM CDT Sun Apr 12 2020
MSZ016-017-023-024-122345-
Itawamba MS-Monroe MS-Lee MS-Chickasaw MS-
614 PM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Southern Itawamba County in northeastern Mississippi...
Northern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
East central Chickasaw County in northeastern Mississippi...
At 614 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over New Wren, or near
Okolona, moving northeast at 55 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Itawamba...northern Monroe...southeastern Lee and
east central Chickasaw Counties should monitor this storm closely.
LAT...LON 3402 8821 3385 8868 3401 8878 3435 8827
3425 8818
TIME...MOT...LOC 2314Z 241DEG 57KT 3398 8865
SGWSpecial weather statement, Apr 12, 9:13 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
913 PM CDT Sun Apr 12 2020
ARZ027-035-048-130245-
Poinsett AR-St. Francis AR-Cross AR-
913 PM CDT Sun Apr 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Western Poinsett County in eastern Arkansas...
Western St. Francis County in eastern Arkansas...
Western Cross County in eastern Arkansas...
At 912 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from 6 miles south of Oil
Trough to near Patterson to near Dobbs Landing. Movement was east at
45 mph.
People in western Poinsett...western St. Francis and western Cross
Counties should monitor this storm closely.
LAT...LON 3500 9104 3571 9104 3571 9101 3532 9076
3491 9077 3491 9110 3487 9110 3487 9112
3491 9112 3491 9115 3500 9115
TIME...MOT...LOC 0212Z 256DEG 38KT 3553 9145 3519 9125 3475 9123
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:51 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 54 min |
| Apr 12, 9:31 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica | 43 min |
| Apr 12, 9:50 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 55 min |
| Apr 12, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Chickasaw, DeSoto, Lafayette, Marshall and 5 more | 47 min |
| Apr 12, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Chickasaw, Itawamba, Lee, Marshall and 5 more | 53 min |
| Apr 12, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Monroe, Prentiss, Tishomingo | 50 min |
| Apr 13, 12:12 PM CDT | River Flood Advisory | MEG | DeSoto | 8 hr |
| Apr 13, 12:12 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 8 hr |
| Apr 13, 6:06 PM CDT | Frost Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 39 hr |
| Apr 12, 7:06 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 days |
| Apr 12, 9:21 PM CDT | River Flood Warning | MEG | Madison | 3 days |
| Apr 12, 9:50 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 40 min |
| Apr 12, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 44 min |
| Apr 12, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Tipton | 51 min |
| Apr 12, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 66 min |
| Apr 12, 11:36 PM CDT | Special Weather Statement | MEG | Carroll, Dyer, Gibson | 24 min |
| Apr 13, 12:05 AM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry, Lake, Obion, Weakley | 40 min |
| Apr 13, 1:43 AM CDT | High Wind Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 4 hr |
| Apr 13, 4:22 AM CDT | River Flood Warning | MEG | Decatur, Perry | 21 days |
| Apr 13, 4:22 AM CDT | River Flood Warning | MEG | Benton, Henry, Houston, Humphreys, Stewart | 4 days |
| Apr 13, 6:06 PM CDT | Freeze Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 14 more | 24 hr |
| Apr 12, 9:13 PM CDT | Special Weather Statement | MEG | Cross | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.